MAUDE Adverse Event Report: SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK

SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Catalog Number 399.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Implant and explant dates: device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part # 399.051 / lot # t940008 manufacturing date: 22-oct-2009.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All 32 parts of the lot were checked 100% for important features and for function at the final inspection on 21-oct-2009.All were found to be conforming.No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017 that the reduction forceps with serrated jaw are broken into two pieces, the forceps for broken screw removal will not hold and are not ratcheting and the reduction forceps with serrated jaw will not hold and are loose.All three devices were found in a bin in the sterile processing.There is no patient involvement.This complaint involves one devices.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a product development investigation was performed.The 399.051, lot number t940008, reduction forceps with serrated jaw 240mm-speed lock was returned and it was reported that "the forceps for broken screw removal will not hold and are not ratcheting" this complaint is confirmed.The device was returned with the tip of one of the jaws broken off.The location of the broken tip fragment is unknown.Approximately 9.18 mm (length) of the jaw is missing.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.The 399.051 reduction forceps are an instrument routinely used with the 105.90 bone forceps set.Although a definitive root cause could not be determined, opposite loading/force is applied to the jaws during bone reduction.This complaint condition is likely due to excessive/consistent force applied to the jaws over the part's lifetime (7+ years), causing material fatigue and breakage.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6744446
Report Number9680938-2017-10124
Device Sequence Number670059
Product Code HTD
UDI-Device Identifier10886982202253
UDI-Public(01)10886982202253(10)T940008
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.051
Device Lot NumberT940008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer08/21/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1